Format

Send to

Choose Destination
Ann Dermatol. 2009 Aug;21(3):308-10. doi: 10.5021/ad.2009.21.3.308. Epub 2009 Aug 31.

A case of argyria following colloidal silver ingestion.

Author information

1
Department of Dermatology, Dongguk University International Hospital, College of Medicine, Dongguk University, Goyang, Korea.

Abstract

Argyria is a rare cutaneous discoloration caused by the intake of silver or various compounds containing silver. We report a case of argyria in a 73-year-old male following ingestion of colloidal silver as an alternative medicine over 5 years. He had a diffuse, slate gray discoloration of his face and hands. A biopsy specimen from the face revealed brown-black extracellular granules in the upper dermis and between collagen bundles. We also found silver particles in the mucous of the colon. The ingestion of colloidal silver appears to be increasing among patients using alternative health practices. We report this case to bring people's attention to the problems associated with the ingestion of colloidal silver.

KEYWORDS:

Argyria; Colloidal silver

Supplemental Content

Full text links

Icon for Korean Dermatological Association Icon for PubMed Central
Loading ...
Support Center